MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SOLEX 7CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM SOLEX 7CATHETER; CENTRAL VENOUS CATHETER
Model Number SL-2593
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's reported complaint was not confirmed during functional testing.Evaluation of the returned solex catheter indicated that the catheter performed as per specifications.All lumens flushed as intended.No leaks were noticed during flushing or inflation.Per solex catheter instruction for use has special instructions that never use excessive force in moving the catheter or guidewire.If resistance is encountered, an x-ray should be performed to identify the reason for the resistance.Functional test of returned catheter was performed; all infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device; the balloons fully inflated when pressurized up to 100psi without any issues.The balloons did not leak during inflation and deflation.A visual inspection of the returned catheter was performed.The balloons were examined and there were no tears, balloon bond detachment or rupture noted.Blood had accumulated /dried up on the balloons, shaft, luered tubings and infusion ports.During manufacturing, all solex catheters are 100% inspected.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint and there were no previous history of complaints reported for solex catheter lot # 67830.
 
Event or Problem Description
It was reported that the patient was hospitalized for post cardiac arrest and required therapeutic hypothermia.A solex catheter was inserted into the right internal jugular vein.The catheter insertion was described as difficult but was inserted in one attempt by the physician.After inserting the dilator, the physician attempted to pass the catheter but met significant resistance.The physician stopped and pulled the catheter back.The catheter was removed and another solex 7 catheter was placed which was inserted without any issues.The cooling therapy was continued successfully.There were no patient sequaela reported.Per reporter, the physician indicated that the catheter looked as it normally prior to insertion.Nothing was done with the catheter prior to insertion.The physician did not think she reached the vessel with the catheter prior to reaching resistance and thought it was likely still subcutaneous when resistance was met.The staff checked the balloons after the fact and there was one that they believed looked different.

Brand Name
ZOLL IVTM SOLEX 7CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6308921
Report Number3010617000-2017-00108
Device Sequence Number13563714
Product Code NCX
UDI-Device Identifier00849111075152
UDI-Public00849111075152
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSL-2593
Device Catalogue Number8700-0671-01
Device Lot Number67830
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2017
Initial Report FDA Received Date02/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1